I have had some problems with UTI's through my teen years. I got my first one around the age of 13, and then not again until I turned 16 when I began taking the Pill. I'm now 20 and am still dealing with frequent UTI's, sometimes between 5-10 per year. I noticed they seemed to hit after engaging in sexual activity and I developed a very compulsive ritual to use the bathroom, wash/bathe prior to sex, and then afterwards I immediately jump in the bathroom to pee, wash off (if not a full bath), and drink a full bottle of water. It seemed to work, except now I'm seeing this happen with what I drink. I'm not a frequent drinker, but being in college I do seldomly drink alcoholic beverages. I've steered clear of sodas and sugary juices because if I have too many of those in a row, I'll develop early signs and discomfort. Last night I had a few rum & coke's and stuck with 1 soft drink type and 1 alcohol type to keep things simple and I woke up with a BURNING UTI this morning. I can't often see the same doctor being in a different location for college, and many practitioners often doubt that I know if I'm truly experiencing UTI's. I was wondering if there's any medication they can prescribe to PREVENT this from happening, rather than have the discomfort of a UTI coming on full-force and I have to wait hours, or days, to get an appointment to clear up my infection. Any suggestions on what I can discuss with my doctor on my next visit?
31 Jan 2010
First of all, let me tell you this is far from normal. If I were you, I would go to my primary and get a referal to a urologist (not great at spelling) and find out for sure that UTI is what you really have, or that there is not an underlying problem causing this. If this is not an option for you, I would go to the health food store and get some of the things they have to help you with this, and they do, so you don't have to suffer so much. GOOD LUCK SWEETY
27 Feb 2010
Boy, can I relate. As a chronic sufferer of UTIs since the age of six through fifty, I've been on every antiobiotic and sulfa drug around. As you know, antibiotics wipe out the good bacteria in the gut, allowing other things,like candida, to grow rampant in turn causing more problems. A year ago I discovered taking a high dose of vitamin C, 2.5 grams in the morning and at night, not only gets rid of an infection, but keeps them from coming back. If you're willing to try it, purchase some ascorbic acid powder, then mix a teaspoon or more into a glass of water and drink down. Its tart, but you'll get used to it. You should start feeling better soon, within 24 hours. The infection will be nearly gone in 48 hours. If not, increase the dose by another teaspoon. Keep drinking the "C" every day. Simple remedy that works for me, and I hope it works for you too.
6 May 2013
Ok, after googling around, I came across your page... does it matter that its been about 3 years later? Lol... well, I have frequent uti's unfortunately, I know the first symptom and quickly ran to the pharmacy and picked up AZO tablets. I love these pills... I don't have insurance and going to the doctor is expensive. I've heard of D-mannose, a natural supplement, also being a great uti treatment. I'm going to try those too.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I get UTI's which only last a day or two; usually they occur 2 days post-intercourse. Home test strips are positive but lab tests come back ...
2 answers • 18 Nov 2013
I'm a male in my mid 20's, been sexually active for about 7 years and I've been in and out of several relationships with females. ...
3 answers • 24 Dec 2013
My health teacher asked us this question today and asked the girls to come up with 4 possible answers. I thought a urinary tract infection (UTI) or ...
4 answers • 6 Jan 2014
... treated it twice with OTC one day doses. He prescribed cephalexin 500mg three times a day- I took one pill tues night, 3 wed and thurs and now ...
1 answer • 17 Oct 2014
If getting continuous Urinary Track Infections, how can it be prevented. Also, I have had a serious side effect to one of the medications in the past ...
2 answers • 19 Jun 2015